zbMATH — the first resource for mathematics

Shape optimization and trial methods for free boundary problem. (English) Zbl 0891.65131
From the author’s abstract: We consider different formulations for a free boundary problem and analyze the related numerical methods. In particular, we formulate various shape optimization problems that are weak forms of a free boundary problem and analyze their properties using the tools of ‘shape calculus’. The main result is that it is possible to influence the conditioning of the shape cost functional and to find a formulation which leads to the optimally conditioned shape Hessian at the solution.
Reviewer: Th.Sonar (Hamburg)

65Z05 Applications to the sciences
35R35 Free boundary problems for PDEs
Full Text: DOI EuDML
[1] H. W. ALT, L. A. CAFARELLI, 1981, Existence and regularity for a minimum problem with free boundary, J. Reine angew. Math. 325, 105-144. Zbl0449.35105 MR618549 · Zbl 0449.35105
[2] C. CUVELIER, R. M. S. M. SCHULKES, 1990, Some numerical methods for the computation of capillary free boundaries governed by the Navier-Stokes equations, Siam Review 32, 355-423. Zbl0706.76027 MR1069895 · Zbl 0706.76027
[3] M. C. DELFOUR, 1990, Shape Derivatives and Differentiability of Min Max, in < Shape Optimization and Free Boundaries, M. C. Delfour and G. Sabidussi (eds.) > , Kluwer, Dordrecht, pp. 35-111. Zbl0780.49029 MR1260973 · Zbl 0780.49029
[4] M. C. DELFOUR, J. P. ZOLÉSIO, 1991, Anatomy of the shape Hessian, Ann. Mat. Pura Appl. (4) 158, 315-339. Zbl0770.49025 MR1145103 · Zbl 0770.49025
[5] M. C. DELFOUR, J. P. ZOLÉSIO, 1991, Velocity method and Lagrangian formulation for the computation of the shape Hessian, SIAM J. Contrat Optim. 29, 1414-1442. Zbl0747.49007 MR1132189 · Zbl 0747.49007
[6] M. FLUCHER, M. RUMPF, 1997, Bernoulli’s free-boundary problem, qualitative theory and numerical approximation, J. Reine angew. Math. 86. Zbl0909.35154 MR1450755 · Zbl 0909.35154
[7] P. R. GARABEDIAN, 1956, The mathematical theory of three dimensional cavities and jets, Bull. Amer. Math. Soc, 62, 219-235. Zbl0074.41502 MR78824 · Zbl 0074.41502
[8] J. HASLINGER, R. NEITTAANMÄKI, 1996, < Finite element approximation for optimal shape, material and topology design > , John Wiley. Zbl0845.73001 MR1419500 · Zbl 0845.73001
[9] O. PIRONNEAU, 1984, < Optimal shape design for elliptic Systems > , Springer Verlag. Zbl0534.49001 MR725856 · Zbl 0534.49001
[10] J. SOKOLOWSKI, J. R. ZOLÉSIO, 1992, < Introduction to Shape Optimization> , Springer Verlag. Zbl0761.73003 MR1215733 · Zbl 0761.73003
[11] T. TIIHONEN, J. JÄRVINEN, 1992, On fixed point (trial) methods for free boundary problems, in < Free boundary problems in continuum mechanics > , S. N. Antontsev, K.-H. Hoffmann, A. M. Khludnev (eds.), ISNM 106, Birkhauser Verlag, Basel, pp. 339-350. Zbl0817.35135 MR1229552 · Zbl 0817.35135
[12] J. P. ZOLÉSIO, 1979, < Identification de domaines par déformations> , Thèse d’état, Univ. Nice.
[13] J. P. ZOLÉSIO, 1990, Introduction to shape optimization problems and free boundary problems, in < Shape Optimization and Free Boundaries > , M. C. Delfour and G. Sabidussi (eds.), Kluwer, Dordrecht, pp. 397-457. Zbl0765.76070 MR1260983 · Zbl 0765.76070
[14] J. P. ZOLÉSIO, 1994, Weak Shape Formulation of Free Boundary Problems, Ann. Scuola Norm. Sup. Pisa Cl. Sci., XXI, 1, 397-457. Zbl0807.49018 MR1276761 · Zbl 0807.49018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.